MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013468-100
Medical Device Problem Codes Entrapment of Device (1212); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation was unable to determine a conclusive cause for the reported leak; however, the reported entrapment of device and surgical intervention appear to be related to circumstances of the procedure.Possible factors that may contribute to a leak include, but are not limited to, manufacturing, damage to the sidearm/inflation lumen, damage to the balloon or loose connections.In this case, it may be possible that the sidearm and or inflation port within the sidearm was damaged; however, without having the device to examine, a conclusive cause could not be determined.Furthermore, it was reported that the balloon dilatation catheter (bdc) interacted with the previously implanted stent such that they became stuck.Additional treatment with cut-down surgery was performed to remove the bdc.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional armada 18 device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat an 100% stenosed lesion in left superficial femoral artery (sfa) and popliteal artery.For post dilatation a 5x200mm armada 18 balloon dilatation catheter (bdc) was used; however, the balloon ruptured after 3 inflations at 8 atmospheres.Therefore, the bdc was removed from the patient without issue.Another same size armada 18 bdc was then used to continue post dilation; however, during the first inflation the second armada balloon was noted to have a leak of contrast at the base of the inflation port.During removal, the second bdc became stuck with the stent that had been implanted and could not be removed from the patient.Therefore, cut-down surgery was performed to remove the bdc.There was no adverse patient sequela.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19325958
Report Number2024168-2024-05934
Device Sequence Number6680514
Product Code LIT
UDI-Device Identifier08717648208201
UDI-Public(01)08717648208201(17)240731(10)1021541
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number1013468-100
Device Lot Number1021541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale